Alert archive / Minnesota / Wind Chill Advisories in 2022
Wind Chill Advisory 17, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Feb 16, 2022, 2:53 PM CST for 6 counties in Minnesota. It took effect at Feb 17, 2022, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2022, 2:53 PM CST (20:53 UTC)
- In effect from
- Feb 17, 2022, 12:00 AM CST
- Expired
- Feb 17, 2022, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
Counties Douglas County, MN, Mille Lacs County, MN, Morrison County, MN, Pope County, MN, Stevens County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 156 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327 WWUS43 KMPX 162053 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 253 PM CST Wed Feb 16 2022 MNZ041>044-047-048-171200- /O.NEW.KMPX.WC.Y.0017.220217T0600Z-220217T1500Z/ Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Morris, and Glenwood 253 PM CST Wed Feb 16 2022 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...From midnight tonight to 9 AM CST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ BPH
2 follow-up statements
389 WWUS43 KMPX 170304 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 904 PM CST Wed Feb 16 2022 MNZ041>044-047-048-171115- /O.CON.KMPX.WC.Y.0017.220217T0600Z-220217T1500Z/ Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Morris, and Glenwood 904 PM CST Wed Feb 16 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...Until 9 AM CST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Borghoff
059 WWUS43 KMPX 170855 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 255 AM CST Thu Feb 17 2022 MNZ041>044-047-048-171500- /O.CON.KMPX.WC.Y.0017.000000T0000Z-220217T1500Z/ Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Morris, and Glenwood 255 AM CST Thu Feb 17 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...Until 9 AM CST Thursday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 16, 12:26 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Feb 16, 12:26 PM CST, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1226 PM CST Wed Feb 16 2022 .UPDATE... Issued at 1219 PM CST Wed Feb 16 2022 Updated for the 18z aviation discussion below. && .DISCUSSION...(Today through Tuesday) Issued at 400 AM CST Wed Feb 16 2022 Key Messages: - Arctic air returns through Thursday night before a warming trend into the weekend. - Confidence increasing for snow and cold early next week. A cold front is currently moving through the area with winds picking up from the northwest behind the front. With the colder air continuing to filter down today, temperatures will remain steady or drop during the day today under mostly cloudy skies. Tonight, temperatures fall to near zero in the south and east, and to around ten below zero in the northwest. When combined with the northwest winds we will be looking at wind chills falling to 15 to 25 below zero tonight. With high pressure in control on Thursday expect plenty of sun, but a cold day with highs in the single digits to lower teens. Another cold night on tap for Thursday night, but as the high moves off to the east, winds will go around to the south overnight and we will begin to warm towards morning. A clipper system will pass to our north on Friday and there is a chance for snow along our northern and eastern areas, with a slight chance further south. There is a lesser chance further south and if this materializes there could be some mixed precipitation south of the Twin Cities Metro area. The warmer air sticks around through the weekend and some 40s look possible Sunday for some southern locations. The northwest flow aloft flattens out over the weekend and turns southwest early next week with confidence increasing in snow and cold returning. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1219 PM CST Wed Feb 16 2022 Morning sounding at MPX indicated a shallow layer of high moisture content between 2-3 kft. Above this layer, the atmosphere dries out. Satellite imagery has an extensive area of MVFR cigs across the Upper Midwest, but only in small bands vs. area wide. It still looks as this morning will have MVFR cigs for a time, but not overcast. By 18z, the atmosphere should mix out enough to only have scattered clouds around 2-3 kft. Otherwise, breezy northwest winds will continue today, with gusts in the 20s. KMSP... MVFR cigs are still possible between 18-21z before becoming VFR this evening. Northwest winds will continue through tomorrow with a few gusts in the 20-25 kt range possible this afternoon/evening. Mid to high level clouds are expected to scatter overnight. /OUTLOOK FOR KMSP/ Fri...VFR/MVFR chc -SN/-FZDZ. Wind S 10-15 kts, shifting NW 25G40kts. Sat...VFR. Wind S 10-15 kts. Sun... VFR. Wind SW 5-10kts, shifting N 5-10kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...CEO AVIATION...BPH
Hazardous weather outlook, Feb 16, 2:22 PM CST, 31 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 222 PM CST Wed Feb 16 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 172030- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 222 PM CST Wed Feb 16 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Cold air returns tonight and wind chills 15 to 25 below zero are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind chills 15 to 25 below zero are possible Thursday night into Friday morning. Strong northwest winds with gusts in excess of 45 mph are possible Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. BPH
Nearby
Wind Chill Advisories in Minnesota, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.